MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723NAP; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723NAP
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer's parent reported via phone call that the insulin pump was not functioning properly.They were changing the infusion set when the insulin pump alarmed a motor error and all of the settings were erased.The customer's blood glucose level was 536 mg/dl.The alarm history was reviewed and they found multiple no delivery alarms, multiple motor error alarms, and one motor position encoder error alarm.The customer was advised to discontinue use of the device and revert to a back-up plan.The insulin pump was returned for analysis.
 
Additional Manufacturer Narrative
The insulin pump alarmed motor error during the basic occlusion test due to faulty force sensor resistor.The motor was tested outside of the device and passed.We were unable to confirm encoder signal alarm due to overwritten history file and unable to confirm excessive no delivery alarms due to motor error alarm.The insulin pump passed displacement test, self-test and unexpected restart error test.The insulin pump passed all operating currents tested within the specification range and passed off no power test.No unexpected resetting or settings anomaly noted.The insulin pump was received with broken battery tube thread, cracked reservoir tube lip, cracked reservoir tube, cracked reservoir tube window, cracked case near display window corners, missing end cap sticker and minor scratches on display window noted.The drive support cap was inspected and no anomaly was noted.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723NAP
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6696123
Report Number2032227-2017-26894
Device Sequence Number19155366
Product Code OYC
UDI-Device Identifier00613994904348
UDI-Public(01)00613994904348
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723NAP
Device Catalogue NumberMMT-723NAP
Device Lot NumberA4723NAPJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer08/09/2017
Initial Report FDA Received Date07/08/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR
Patient Weight127